Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 412, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 28, 2019, 11:44 PM CST for Johnson County, Pettis County, Missouri. It took effect at Dec 28, 2019, 11:50 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2019, 11:44 PM CST (05:44 UTC)
- In effect from
- Dec 28, 2019, 11:50 PM CST
- Expired
- Dec 30, 2019, 8:28 AM CST
- In force
- 33 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 26.40 ft at Dec 29, 2019, 12:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 28, 11:11 PM CST, 33 minutes earlier.
Area forecast discussion, Dec 28, 11:11 PM CST, 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1111 PM CST Sat Dec 28 2019 .Discussion... Issued at 333 PM CST SAT DEC 28 2019 Scattered light rain showers and drizzle of this morning has given away to light to moderate rain across eastern Kansas and western Missouri by early afternoon. Any lightning activity has remained southwest in Oklahoma so far, but thunderstorms are expected to move up from the southwest this afternoon and into the evening hours with some strong to severe storms possible. This activity is in response to a nearly neutral upper-level trough that is currently moving through the Rockies today. A potent 500 mb jet streak and increasing lift ahead of this trough has allowed rain to overspread the forecast area this afternoon with the potential for severe storms later this evening. As the surface low deepens this evening, an already stout 850 mb southerly jet will increase to 45-50 kts from northeast TX up into Missouri. The surface warm front associated with this system has pushed into Iowa with fairly mild temperatures in the 50s throughout Missouri. A cold front will sweep through by early tonight bringing with it the threat for severe weather. Strong forcing along the edge of the front combined with strong shear will create pockets of convection that will be capable of strong wind gusts, and possibly a brief spin-up or two given the potential for some bowing or QLCS type line segments. Instability is fairly limited, especially given the rainy and cloudy conditions all day, so current conditions look to favor more of a high shear/low CAPE type event. Greatest threat for strong to severe storms will remain in the warm sector...generally south of Highway 36 where shear is enhanced and greatest instability will be located. Storms should be moving fairly quickly and convective activity will rapidly drop off behind the front. The upper trough will begin to eject out onto the Plains late tonight into early Sunday morning. By late tonight the dry slot will work in bringing an end to the heaviest precipitation as the surface low lifts off to the north and cold front pushes east into eastern Missouri the the mid Mississippi River Valley. Sunday will be much cooler and northern Missouri may see some wrap around precipitation as the upper low meanders across the Northern Plains and towards the Lower Great Lakes. The remainder of the extended forecast will remain fairly mild and dry. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1106 PM CST SAT DEC 28 2019 Rain will shift east of terminals by the start of the forecast period. IFR ceilings are expected for much of the night into the late morning hours, with some improvement to MVFR by midday. Some potential for snow flurries Sunday evening, but not expected to result in any impacts or accumulation. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...PPietrycha Aviation...Blair
Hazardous weather outlook, Dec 28, 3:32 AM CST, 20 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 332 AM CST Sat Dec 28 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-290945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 332 AM CST Sat Dec 28 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered rain is expected this morning, with isolated storms possible early this afternoon. Then, a line of storms, moving from west to east, is expected late this afternoon into the evening. Isolated strong to severe storms are possible along the line, south of HWY 36. A brief spin up and isolated wind gusts up to 60 mph are possible along the line. Moderate to heavy rainfall is also expected this afternoon and evening. Widespread amounts between 1 and 1.5 inches is expected with locally higher amounts possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Dec 28, 5:55 PM CST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
555 PM CST Sat Dec 28 2019
MOZ038-043-044-054-290045-
Cass MO-Johnson MO-Lafayette MO-Henry MO-
555 PM CST Sat Dec 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...NORTHWESTERN
HENRY...SOUTHERN LAFAYETTE AND JOHNSON COUNTIES UNTIL 645 PM CST...
At 555 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Odessa to near Holden to near Creighton.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Warrensburg, Higginsville, Knob Noster, Concordia, Holden, Whiteman
Air Force Base, Leeton, Urich, Creighton, Chilhowee, Whiteman Afb,
Lake Lafayette, Centerview, Aullville, Blairstown, Fayetteville,
Pittsville, Post Oak, Hartwell and Quick City.
This includes Interstate 70 in Missouri between mile markers 46 and
61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3846 9409 3845 9412 3874 9403 3896 9407
3905 9353 3890 9349 3882 9350 3844 9369
3843 9407
TIME...MOT...LOC 2355Z 255DEG 30KT 3902 9402 3876 9395 3843 9413
LeightonSpecial weather statement, Dec 28, 6:48 PM CST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
648 PM CST Sat Dec 28 2019
MOZ031-038-039-044>046-054-290130-
Carroll MO-Johnson MO-Saline MO-Lafayette MO-Pettis MO-Cooper MO-
Henry MO-
648 PM CST Sat Dec 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY...PETTIS...
SOUTHEASTERN CARROLL...SALINE...EASTERN LAFAYETTE AND EASTERN JOHNSON
COUNTIES UNTIL 730 PM CST...
At 647 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Houstonia to near Humansville.
Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Isolated 50 to 55 mph winds will be possible within this line of
storms.
Locations impacted include...
Sedalia, Warrensburg, Marshall, Clinton, Windsor, Knob Noster,
Concordia, Slater, Sweet Springs, Whiteman Air Force Base, La Monte,
Waverly, Smithton, Leeton, Green Ridge, Calhoun, Deepwater, Corder,
Alma and Malta Bend.
This includes Interstate 70 in Missouri between mile markers 53 and
86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3821 9381 3844 9384 3929 9359 3936 9308
3932 9306 3931 9301 3853 9307 3854 9328
3851 9330 3851 9351 3821 9352 3822 9356
3820 9356
TIME...MOT...LOC 0047Z 252DEG 22KT 3887 9347 3780 9369
LeightonSpecial weather statement, Dec 28, 7:43 PM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
743 PM CST Sat Dec 28 2019
MOZ032-033-039-040-045-046-290230-
Saline MO-Chariton MO-Pettis MO-Randolph MO-Cooper MO-Howard MO-
743 PM CST Sat Dec 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...
SOUTHWESTERN RANDOLPH...EASTERN PETTIS...HOWARD...EASTERN SALINE AND
COOPER COUNTIES UNTIL 830 PM CST...
At 742 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Slater to 8 miles southeast of Marshall to
9 miles west of Pilot Grove to near Sedalia to 8 miles north of Cole
Camp. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sedalia, Marshall, Boonville, Fayette, Slater, Salisbury, Huntsville,
Glasgow, New Franklin, Pilot Grove, Smithton, Higbee, Otterville,
Bunceton, Armstrong, Prairie Home, Gilliam, Nelson, Blackwater and
Clifton Hill.
This includes Interstate 70 in Missouri between mile markers 79 and
114.
LAT...LON 3898 9257 3891 9250 3868 9262 3870 9306
3853 9307 3854 9328 3851 9330 3871 9332
3885 9320 3903 9317 3934 9318 3950 9252
3916 9247
TIME...MOT...LOC 0142Z 253DEG 26KT 3922 9314 3906 9307 3888 9310 3874
9322 3858 9321
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:48 PM CST | Special Weather Statement | EAX | Henry, Pettis, Saline | 42 min |
| Dec 28, 6:53 PM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 42 hr |
| Dec 28, 7:43 PM CST | Special Weather Statement | EAX | Cooper, Howard, Pettis | 47 min |
| Dec 28, 8:19 PM CST | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Dec 28, 8:19 PM CST | River Flood Warning | EAX | Carroll, Chariton, Saline | 4 days |
| Dec 28, 11:44 PM CST | River Flood Warning | EAX | Cooper, Saline | 3 days |
| Dec 28, 11:51 PM CST | River Flood Warning | EAX | Bates, Cass, Henry | 56 hr |
| Dec 29, 5:31 AM CST | River Flood Warning | EAX | Howard | 26 hr |
| Dec 29, 9:41 AM CST | River Flood Warning | EAX | Cooper | 28 hr |
| Dec 29, 5:13 PM CST | River Flood Warning | EAX | Carroll | 13 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.